Had my AVM removed in March 2018 (8 months ago now) and everything healing wise is going great. However I think the medication is starting to get to me. I’m on 1200mg daily of Trileptal. My memory is shot, I’m getting anxiety, I’m feeling disconnected from myself, just overall different. I cant tell if its medication or just side effects from the surgery. My surgeon did say that I could experience disruptions between my brain and eyes, and I think I am noticing that as well. It could all be self caused. I know now all I do is kind of wait to feel symptoms again because i’m scared of it all happening again. I’m seeing a counselor about that soon. Anybody else have any of these things happen?
Hi, @jn89! I had my unruptured AVM removed 9
weeks ago and recovery is going well too. Mine was found this past May after having my one and only seizure. I am lucky it was found when it was as it was close to rupturing due to the high pressure area in my left frontal lobe(and I’m super active). They put me on Keppra 500mg twice daily. I didn’t notice many symptoms besides sleepiness and headaches. Post surgery they increased me to 750mg twice a day and I can understand how you’re feeling. My memory is foggy more than usual and I can tell I feel a certain emptiness that I think is from the medication. I’m able to exercise again which is helping but I’m ready to be off the meds. I understand how you’re feeling and I’m glad someone out there is feeling what I am too. My vision is also a little worse since surgery as well…even though mine was in a supplementary motor function area that thankfully wasn’t harmed! I hope your feelings get better.
I have an AVM that has not ruptured (left frontal lobe) hopefully gone. I go back for an angiogram next week. Been having to deal with this since October of 2012. I am on 3 different seizure medications. They all make me feel sleepy, scatter brained at times, poor memory, words coming out wrong, terrible memory problems, along with other stuff, and of course the dreaded seizures. I’m happy that you have only had that one. That is how mine was discovered. I do hope that maybe you will be able to come off of the medicines at some point. They make me feel so bad.
I can chime in that I’ve been of trileptal for 6-7 years now with no side effects. However, that was after kwppra made me start thinking crazy. I told the doc, he switched me to trileptal, and I’ve been good ever since. Because medicine Acts in a unique way with everyone, it’s imperative to talk to you doc if you experience any changes! Blessings as you continue.
Hi, Melissa: When I read your post, it sounded so much like my situation that I felt I needed to respond. I developed seizures (fainting, loss of awareness, but no convulsions) in 2016. After diagnosis of a left frontal lobe AVM, gamma knife was performed in November, 2016. The 2 year follow up cerebral angiogram was done last week, and I am happy to report the AVM is gone! My neurologists have told me I will need to continue taking medications: Keppra, and Vimpat. I will say that I have been fatigued, poor memory, including long term memory loss; muddled thinking at times; much as you have reported. But I will continue the drugs, since the thought of repeat seizures is not pleasant (my last one was December, 2016). Strokes run in both sides of the family, so the gamma knife procedure was done mainly to prevent the development of strokes. Let’s hope it works! Blessings to you…
So sorry to hear that. How long has it been since your treatment? The interventional radiologist that assisted in the gamma knife procedure was adamant that the follow up cerebral angiogram should not be done until 2 years after the gamma knife. So, I waited and had a good outcome. I sure hope yours eventually goes away.
It’s not me. I posted Mellissa’s last part of her story. She’s still in limbo. I thought it would be helpful to link the two parts of the story.
Go cuddle Melissa (verbally )
Nebula it has been 2 years.
Melissa: I am so sorry you still have the AVM. Was it large? Mine was only 2.4cm; so it was much more easy to manage than a larger one. I was very lucky the darn thing is gone; because being a small AVM, I am more susceptible to strokes (according to the neurologists, and medical literature). Wish I could come off of the anti-seizure meds! Hang in there, dear!
@ Nebula. Mine was a little over 5 cm.